Alert archive / Kansas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 91, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 24, 2010, 7:09 PM CDT for Sheridan County, Thomas County, Kansas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2010, 7:09 PM CDT (00:09 UTC)
- Expired
- May 24, 2010, 8:04 PM CDT
- In force
- 55 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Sheridan County, KS, Thomas County, KS
The radar
The Goodland radar (KGLD), 82 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 11:46 AM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2355 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 1:20 PM CDT, 5 hours 49 minutes earlier.
Area forecast discussion, May 24, 1:20 PM CDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1220 PM MDT MON MAY 24 2010
.DISCUSSION...
1215 PM MDT MON MAY 24 2010
AT 1815Z DRYLINE JUST PUSHING THROUGH KLIC AND KLHX WITH STORMS
GOING UP ALONG THE CO/KS BORDER. STORMS WILL CONTINUE TO FIRE
GENERALLY EAST OF WHERE THEY DID YESTERDAY AS DRYLINE CONTINUES TO
MOVE INTO THE AREA. AROUND OR SHORTLY AFTER MIDNIGHT MOST OF THE
CONVECTION SHOULD BE ACROSS THE FAR EAST/SOUTHEAST PARTS OF THE
AREA OR JUST OUT OF THE AREA.
WEATHER PATTERN FOR THE NEXT SEVERAL DAYS SHOWS UPPER RIDGING
ACROSS THE CENTER OF THE COUNTRY WITH A LARGE UPPER TROUGH OVER
THE WEST. THIS PATTERN WONT CHANGE MUCH TIL PERHAPS SATURDAY WHEN
THE WEST COAST TROUGH LIFTS INTO THE NORTHERN PLAINS...FLATTENING
THE RIDGE A BIT.
AS HAS BEEN MENTIONED THE PAST FEW DAYS...SHOWERS AND
THUNDERSTORMS WILL REMAIN IN THE FORECAST TOMORROW AND TOMORROW
NIGHT CONTINUING INTO WEDNESDAY. A BRIEF LULL TIL THURSDAY
AFTERNOON AND AGAIN FRIDAY AFTERNOON...MAINLY ACROSS THE WEST
CLOSER TO INSTABILITY...MOISTURE AND UPPER TROUGH.
99
&&
.AVIATION...
1122 AM MDT MON MAY 24 2010
FOR THE 18Z TAF...PRIMARY AVIATION CONCERN THROUGH THE TAF PERIOD
WILL BE POTENTIAL FOR SEVERE CONVECTION WHICH COULD IMPACT BOTH
TERMINALS THIS AFTERNOON AND EVENING. SEVERAL ATTEMPTS AT
CONVECTION JUST SOUTH OF KGLD HAVE RAPIDLY DIMINISHED DUE TO
STRONG SHEAR OVERPOWERING THE STORM. STRONG SOUTHERLY WINDS OF 30
TO 40 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE THROUGH THIS
EVENING. A COLD FRONT WILL MOVE THROUGH BOTH TERMINALS TONIGHT
WITH WINDS SHIFTING TO THE NORTHWEST. WINDS BECOME EASTERLY AFTER
15Z TOMORROW.
FOLTZ
99
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...HIGH WIND WARNING UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING FOR
KSZ001-013.
WIND ADVISORY UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING FOR
KSZ002>004-014>016-027>029-041-042.
NE...HIGH WIND WARNING UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING FOR
NEZ079-080.
WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR NEZ081.
CO...HIGH WIND WARNING UNTIL 7 PM MDT THIS EVENING FOR COZ090>092.
&&Hazardous weather outlook, May 24, 11:45 AM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT MON MAY 24 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1045 AM MDT MON MAY 24 2010 /1145 AM CDT MON MAY 24 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST COLORADO AND SOUTHWEST KANSAS BY LATE THIS MORNING. AS THE DAY PROGRESSES...THESE STORMS WILL MOVE NORTHWARD INTO THE TRI-STATE REGION. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS BUT TORNADOES WILL ALSO BE POSSIBLE THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MORE THUNDERSTORMS WILL OCCUR TUESDAY AND WEDNESDAY. SOME OF THE STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WIND. OF COURSE DANGEROUS LIGHTNING OCCURS WITH EVERY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, May 24, 5:19 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
419 PM MDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM NON-TSTM WND GST ATWOOD 39.81N 101.04W
05/24/2010 M55 MPH RAWLINS KS BROADCAST MEDIA
MEASURED BY KSN WEATHERLAB SITE IN ATWOOD.
&&
JMARTINLocal storm report, May 24, 5:45 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
445 PM MDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL 9 S STRATTON NE 40.02N 101.26W
05/24/2010 M1.00 INCH HITCHCOCK NE TRAINED SPOTTER
&&
MWMLocal storm report, May 24, 6:16 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
516 PM MDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL TRENTON 40.17N 101.01W
05/24/2010 E1.50 INCH HITCHCOCK NE TRAINED SPOTTER
&&
JRMLocal storm report, May 24, 6:28 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
528 PM MDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 4 WNW CULBERTSON 40.24N 100.90W
05/24/2010 M1.00 INCH HITCHCOCK NE STORM CHASER
&&
JRMLocal storm report, May 24, 6:38 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
538 PM MDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL 10 N CULBERTSON 40.37N 100.84W
05/24/2010 U1.00 INCH HAYES NE BROADCAST MEDIA
REPORTED RELAYED BY COYOTE COUNTRY RADIO STATION IN
MCCOOK
&&
JRMLocal storm report, May 24, 6:39 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
539 PM MDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL 4 N COLBY 39.45N 101.05W
05/24/2010 M1.25 INCH THOMAS KS TRAINED SPOTTER
&&
JRMThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:03 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 42 min |
| May 24, 7:27 PM CDT | Tornado Warning | GLD | Decatur | 25 min |
| May 24, 7:58 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Norton | 39 min |
| May 25, 4:15 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace | 60 min |
| May 25, 4:19 PM CDT | Severe Thunderstorm Warning | GLD | Greeley | 56 min |
| May 25, 4:46 PM CDT | Tornado Warning | GLD | Greeley, Wallace | 59 min |
| May 25, 5:01 PM CDT | Tornado Warning | GLD | Wallace | 59 min |
| May 25, 5:23 PM CDT | Flash Flood Warning | GLD | Greeley, Wallace | 3 hr |
| May 25, 5:46 PM CDT | Tornado Warning | GLD | Greeley | 59 min |
| May 25, 6:15 PM CDT | Tornado Warning | GLD | Wallace | 60 min |
| May 25, 6:29 PM CDT | Tornado Warning | GLD | Greeley | 61 min |
| May 25, 6:42 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 63 min |
| May 24, 7:14 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 61 min |
| May 24, 8:08 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 28 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.